# SDR 2008FA0000192

- Difficulty date: February 18, 2008
- Submitted: March 18, 2008
- Operation: General aviation
- Aircraft: N1031U
- Make and model: Piper PA-34-200
- Aircraft serial: 347250012
- Aircraft time: 9,865 hours
- Engine: Lyc IO360A1A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Link Assy
- Part number: 9582900
- Condition: Sheared
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT EXPERIENCED A NLG COLLAPSE UPON LANDING.  INSPECTION OF ACFT, NLG DOWNLOCK LINK ASSY FOUND SHEARED NEAR ATTACHMENT TO DOWNLOCK ASSY BODY.  IT IS NOT KNOW WHAT CAUSED THIS LINK ASSY TO SHEAR.  DETERMINED THAT NOT ALL THE REQUIREMENTS OF AD 2005-13-16 WERE ACCOMPLISHED DURING THE LAST ANNUAL, AND IT IS POSSIBLE THIS COULD HAVE BEEN A CONTRIBUTING FACTOR.  NUMEROUS COMPONENTS OF THE NLG REQUIRE MX ACTIONS & REPETITIVE INSPECTIONS.  FRACTURE MODE OF SHEARED ASSY COULDN`T DETERMINE IF PART FAILED INSTANTANTLY OR PROGRESSIVELY, SIGNATURE SUGGESTS A FATIGUE FRACTURE MAY HAVE BEEN PRESENT. AD2005-13-16 ADDRESSES CONCERNS THAT HAVE RESULTED FROM SDR`S RELATED TO THE COLLAPSE OR INVOLUNTARY RETRACTION OF THE NLG ON THE AC.  THIS AD CONTAINS THE REQUIREMENTS FOR THE INSP OF THE NLG AND COMPONENTS, CONTAINS NEW PROCEDURES FOR RIGGING THE NOSE GEAR INSTALLATION, AND REQUIRES THE REPLACEMENT OF UNSERVICEABLE PARTS.
